• My Bulldog has been licking her paws a lot lately and also seems to have an eye thats constantly teared up a bit. I suspect it may be allergies. Is it safe to give here an OTC antihistamine like Claritin or Zyrtec to see if that helps her?

    Hi Dale,
    I recommend that you take your pet into see your local veterinarian about this issue. The symptoms that you are describing can be caused by allergies but there can be other causes as well. Your vet can talk to you more about the cause of the symptoms and the treatment that she needs after they have examined her. I do not recommend giving any OTC medications unless directed to do so by your vet. Some antihistamines may be used for allergies but the one that will work best and safest will depend on your pet’s breed, weight, and overall health.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Allergies

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.